It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Pam on September 19, 1999 at 13:38:50:

In Reply to: Dilantin posted by Vi on September 17, 1999 at 14:38:44:


: I would like to know all the effects dilantin can cause. My sister is on dilantin and sometimes we think she has been drinking alcohol with it. She acts like she's drunk. I realize this drug can cause dizziness and slurring of speech, but I find it hard that it causes her to act the way she does! She says it's because her levels are down and is very defensive about it. We just don't know what's going on because she has had a problem with alcohol in the past. Can someone please tell me if this drug can cause a person to act drunk?

This in in reply. I have taken Dilantin for 9 years and it is a terrible drug. Yes indeed it is the Dilantin that causes her to be this way and she cannot help it. IN fact, she may be getting too much for her system.

I have that off and on. Especially if I am givn antibiotics or other drugs too. Then my blood levels go way up and I get dizzy, off balance, slurred speach, rapid heart rate, double vision. Nausea. Trouble with concentration. The works.
Have you looked up the drug and the side effects on the internet? It is a very hard drug to tolerate. Right now I am again experiencing terrible spells like her. But I also am having the rest I've mentioned. I became hypothyroid this March and was given thryoid meds. Last month they raised both the thyroid meds and the Dilantin. And within two weeks it was awful and still is. I think this drug was invented in l938 And I've read where it can even cause leukemia and lymphoma and activate lupus and diabetes and cause several kinds of anemia that are very bad. Right now my liver levels are off and four of the blood tests showed my levels to be up over 50 points in each one and my red blood cell counts are all off too. Believe me, she cannot help it. So please be kind to her and read up on the drug and even talk with her doctor and ask her to have her blood levels checked. The normal levels are l0 to 20, but I cannot tolerate anything over l3.
You don't have any idea how very hard life is with this drug. She is defensive because she cannot help it and is just trying to get thru her days. And I am sure, feels very upset that you all feel she may be acting this way due to other things. Please read up and maybe you can help her.

Follow Ups

All times are GMT -7. The time now is 10:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!